Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 69, NWS Shreveport, LA

July 7, 1997Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 7, 1997, 10:27 AM CDT for Wood County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 1997, 10:27 AM CDT (15:27 UTC)
Expired
Jul 7, 1997, 2:30 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1132 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 071528
FFWSHV
TXC499-071930-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CDT MON JUL 7 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING AREA...
 
IN NORTHEAST TEXAS
 
   ...WOOD COUNTY
 
AT 1025 AM...THE SHREVEPORT DOPPLER WEATHER RADAR CONTINUED TO
SHOW NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 20 IN NORTHEAST TEXAS THAT EXTENDED FROM MARSHALL
THROUGH QUITMAN AND EMORY TEXAS.  THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL WERE INDICATED SOUTHEAST OF QUITMAN NEAR HAWKINS
TEXAS.
 
INDIVIDUAL THUNDERSTORMS CONTINUED TO MOVE EAST AT 10 TO 15 MILES
AN HOUR WHILE THE ENTIRE AREA OF THUNDERSTORMS CONTINUED TO SHOW
VERY LITTLE MOVEMENT.
 
THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO REDEVELOP AND
MOVE OVER THE SAME AREAS THAT HAVE RECIEVED UP TO FOUR INCHES OF
RAIN THIS MONDAY MORNING.  AS A RESULT...EXPECT FLOODING TO DEVELOP
ACROSS PARTS OF WOOD COUNTY TEXAS ESPECIALLY IN AND AROUND THE
HAWKINS AREA.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:50 AM CDT, 37 minutes earlier.

Area forecast discussion, Jul 7, 9:50 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CDT MON JUL 7 1997

CURRENT AREA OF SHOWERS AND THUNDERSTORMS OVER THE ARKLATEX CONTINUES
TO DEVELOP IN MOIST AND UNSTABLE ATMOSHPERE OVER REGION AS UPPER
VORT CENTER MOVES SLOWLY SE THROUGH S AR/NE TX/N LA.  THIS ACTIVITY
WAS OCCURING NEAR STATIONARY FRONTAL SYSTEM THAT EXENTED FROM THE
ARKLATEX REGION AND SOUTHEAST OKLAHOMA THROUGH AR AND INTO N MS AND
AL.  EARLY MODEL OUTPUT FROM ETA SUGGESTS THAT VORT WILL SHIFT EAST
INTO NE LA AND W MS BY 08/00 UTC WITH MAIN PVA ASSOCIATED WITH SYSTEM
MOVING SOUTHEAST THROUGH E TX AND CENTRAL AND SOUTHERN LA.
RAOB DATA THIS AM SHOWED A PRECIPITABLE WATER OF 1.95 INCHES WITH
LIFTED INDEX VALUES OF -8...K INDEX OF 38 AND TOTAL TOTALS OF 49.
WITH THIS IN MIND WILL LOWER TEMPS IN THE RAIN AND EXPECTED RAIN REGIONS
FOR REMAINDER OF TODAY...BUMP UP THE POPS E TX AND N LA AND EXTREME
S AR. DUE TO THE HIGH PRECIPITABLE WATER VALUES WILL MENTION RAINFALL
HEAVY AT TIMES.

SIX

In the hours before

Local storm report, Jul 7, 8:10 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
810 AM CDT THU JUL 07 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0755 AM    HALLSVILLE                TX   FLOODING
07/07/97   HARRISON                       FLOODING REPORTED
                                          ALONG HIGHWAY 450 IN
                                          SEVERAL LOCATIONS FROM
                                          HALLSVILLE TO NEAR
                                          HARLETON ESPECIALLY ALONG
                                          THE LITTLE CYPRESS BAYOU.
Local storm report, Jul 7, 9:15 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
915 AM CDT THU JUL 07 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1340 PM    10 N LUFKIN               TX   60 MPH TSTM GUST
07/06/97   LUFKIN
Local storm report, Jul 7, 9:18 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
915 AM CDT THU JUL 07 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1340 PM    10 N LUFKIN               TX   60 MPH TSTM GUST
07/06/97   LUFKIN
Special weather statement, Jul 7, 10:00 AM CDT, 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071600-

THUNDERSTORM OUTLOK EMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT MON JUL 7 1997

AN UPPER LEVEL SYSTEM OVER NORTHERN SECTIONS OF THE FOUR STATES
REGION THIS MORNING WILL MOVE SLOWLY SOUTHEAST AND INTO THE EASTERN
SECTIONS OF THE REGION BY LATE THIS AFTERNOON AND THEN EAST AREA
BY LATE TONIGHT.  ON THE SURFACE A WEAK STATIONARY FRONTAL SYSTEM
EXTENDED FROM NORTHEAST TEXAS THROUGH ARKANSAS AND INTO NORTHERN
MISSISSIPPI. WITH THE ATMPOSTHERE MOIST AND UNSTABLE OVER THE REION
AS WELL...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION
TODAY AND INTO TONIGHT BUT END AS THE UPPER LEVEL SYSTEM MOVES
EAST AND OUT OF THE AREA.

THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AS THE
MAIN THREAT AND A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...
HOWEVER STORM SPOTTER AND EMERGENCY MANAGEMENT OFFICALS ARE NOT
EXPECTED TO BE ACTIVATED THIS AFTERNOON OR EVENING.

SIX
Special weather statement, Jul 7, 10:03 AM CDT, 24 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071600-

THUNDERSTORM OUTLOK EMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT MON JUL 7 1997

AN UPPER LEVEL SYSTEM OVER NORTHERN SECTIONS OF THE FOUR STATES
REGION THIS MORNING WILL MOVE SLOWLY SOUTHEAST AND INTO THE EASTERN
SECTIONS OF THE REGION BY LATE THIS AFTERNOON AND THEN EAST AREA
BY LATE TONIGHT.  ON THE SURFACE A WEAK STATIONARY FRONTAL SYSTEM
EXTENDED FROM NORTHEAST TEXAS THROUGH ARKANSAS AND INTO NORTHERN
MISSISSIPPI. WITH THE ATMPOSTHERE MOIST AND UNSTABLE OVER THE REION
AS WELL...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION
TODAY AND INTO TONIGHT BUT END AS THE UPPER LEVEL SYSTEM MOVES
EAST AND OUT OF THE AREA.

THE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AS THE
MAIN THREAT AND A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...
HOWEVER STORM SPOTTER AND EMERGENCY MANAGEMENT OFFICALS ARE NOT
EXPECTED TO BE ACTIVATED THIS AFTERNOON OR EVENING.

SIX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:01 AM CDTFlash Flood WarningSHVHarrison4 hr
Jul 7, 9:12 AM CDTFlash Flood WarningSHVGregg4 hr
Jul 7, 9:28 AM CDTFlash Flood WarningSHVSmith4 hr

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.